Alert archive / Missouri / Frost Advisories in 2022
Frost Advisory 8, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Oct 14, 2022, 2:19 PM CDT for 8 counties in Missouri. It took effect at Oct 15, 2022, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2022, 2:19 PM CDT (19:19 UTC)
- In effect from
- Oct 15, 2022, 3:00 AM CDT
- Expired
- Oct 15, 2022, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
Counties Audrain County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280 WWUS73 KLSX 141919 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 219 PM CDT Fri Oct 14 2022 MOZ018-019-026-027-034>036-042-151300- /O.NEW.KLSX.FR.Y.0008.221015T0800Z-221015T1300Z/ Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO- Audrain MO- Including the cities of Hannibal, Mexico, and Bowling Green 219 PM CDT Fri Oct 14 2022 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Audrain MO, Knox MO, Lewis MO, Marion MO, Monroe MO, Pike MO, Ralls MO and Shelby MO Counties. * WHEN...From 3 AM to 8 AM CDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Carney
1 follow-up statement
301 WWUS73 KLSX 150800 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 300 AM CDT Sat Oct 15 2022 MOZ018-019-026-027-034>036-042-151300- /O.CON.KLSX.FR.Y.0008.000000T0000Z-221015T1300Z/ Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO- Audrain MO- Including the cities of Hannibal, Bowling Green, and Mexico 300 AM CDT Sat Oct 15 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Audrain MO, Knox MO, Lewis MO, Marion MO, Monroe MO, Pike MO, Ralls MO and Shelby MO Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MRM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Oct 14, 12:57 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 14, 12:57 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1257 PM CDT Fri Oct 14 2022
.SHORT TERM... (Through Late Tonight)
Issued at 357 AM CDT Fri Oct 14 2022
Key Messages:
1.Critical fire danger conditions have expanded east across the
area excepting far northeast Missouri and west-central Illinois.
See the Red Flag Warning and Fire Weather section below.
2. Conditions will ease over the weekend as wind speeds decrease and
RH values increase.
The surface high over the upper Mississippi Valley has weakened
slightly and will slide southward through the day, throwing the
region into southwesterly flow and pushing temperatures 5-7 degrees
warmer than yesterday. Deep mixing during the day will increase wind
speeds and combined with the continued low RH values and dry fuels,
will produce another day of critical fire danger. The Red Flag
Warning has been expanded across east-central Missouri and southwest
Illinois, for further discussion see the Fire Weather section below.
Aloft the axis of the deep trough centered over the central US-
Canada border will slide through the region during the afternoon and
evening, mirrored at the surface by the passage of a weak cold
front. A band of mid-level moisture will move through the region at
the same time, bringing increased cloud cover and a slight chance of
showers to portions of northeast Missouri and west-central and
southwest Illinois. Light QPF from high base stratus is not out of
the question, but will not negate the Red Flag Warning. Winds will
decrease as the sun sets and daytime mixing ceases, bringing an end
to the critical fire danger.
MRM
.LONG TERM... (Saturday through Thursday)
Issued at 357 AM CDT Fri Oct 14 2022
By Saturday the center of the surface high will slide over the
forecast area, slacking winds to less than 10 kts and reducing the
risk for elevated or critical fire weather behavior. Renewed
northwesterly low-level flow in the wake of Friday's weak cold front
will cool temperatures slightly on Saturday. Another weak front will
pass through the region Saturday night.
The region will remain stuck between the mid-level trough over the
eastern and central CONUS and a weaker ridge over the western CONUS.
Ensemble guidance shows only small changes in the mid-level pattern
into the extended forecast. The subsequent northwesterly flow will
keep the region dry through the remainder of the forecast period.
Cold air advection along continued northwesterly flow in the wake of
Saturday's cold front will kick into high gear Sunday, and by Monday
850 mb temperatures will drop below 0C, pushing values near the
2.5th percentile. Confidence is high that temperatures will be very
cool, with the current forecast 20 degrees below normal this time of
year. The NBM interquartile spread is about 6 degrees, with the 75th
percentile in the mid to upper 50s. So while there is some
difference in the positioning of the mid-level trough and the ridge
over the western CONUS and uncertainty in the intensity of the CAA,
the resulting temperatures will certainly be cool. Overnight lows
Monday and Tuesday night will likely lead to a killing frost
across the forecast area with temperatures dipping below 28 across
much of the area. By Wednesday guidance is in good agreement that
the low level thermal ridge will shift east into the mid-
Mississippi Valley, moderating temperatures by the end of the work
week.
MRM
&&
.AVIATION... (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1251 PM CDT Fri Oct 14 2022
Strong and gusty west-southwest wind will produce crosswinds on
north-south oriented runways this afternoon. Wind will diminish
this evening and turn to the northwest as a cold front moves
through the region. there may be some light showers or sprinkles
ahead of the front late this afternoon into early
evening...primarily across northeast Missouri and west central
Illinois. Ceilings are expected to be AOA 5,000ft and any rain
that reaches the ground is unlikely to be heavy enough to reduce
visibilities. VFR conditions are therefore expected through the
period.
Carney
&&
.FIRE WEATHER...
Issued at 347 AM CDT Thu Oct 13 2022
While the surface pressure gradient will be weaker than Thursday,
deep mixing to 7000-8500 feet will mix strong winds associated with
the low level jet down to the surface. This will result in sustained
winds at or above 15 kts, and gusts into the upper 20s to low 30s.
The southwesterly downsloping off the Ozarks will push temperatures
5-7 degrees warmer than yesterday despite increasing cloud cover,
and will keep low level moisture at a premium. Surface RH values
will drop into the 20s across the region and below 25% across areas
south of far northeast Missouri and west-central Illinois. Given the
warm, breezy, and dry conditions, I have expanded the Red Flag
Warning across east-central Missouri and portions of southwest
Illinois from Calhoun and Montgomery counties southward. Portions of
northeast Missouri and west-central Illinois have remained above
criteria, due largely to the slightly cooler temperatures and
subsequently higher RH values.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Red Flag Warning until 8 PM CDT this evening for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Dent MO-Franklin
MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-Madison MO-
Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls
MO-Reynolds MO-Saint Charles MO-Saint Francois MO-Saint
Louis City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO-
Washington MO.
IL...Red Flag Warning until 8 PM CDT this evening for Bond IL-Calhoun
IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
Saint Clair-Washington IL.
&&
WFO LSXHazardous weather outlook, Oct 14, 4:10 AM CDT, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 410 AM CDT Fri Oct 14 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-150915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 410 AM CDT Fri Oct 14 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. The combination of strong southwesterly winds, low relative humidity, and dry fuels will result in critical fire danger across central, east-central, and southeast Missouri and southwest Illinois this afternoon. A Red Flag Warning is in effect for these areas from noon to 8 pm today. Elevated fire danger is likely for northeast Missouri and west-central Illinois. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MRM
Nearby
Frost Advisories in Missouri, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.